Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Fort Worth, TX

March 25, 2021Montague County, Texas

NWS Fort Worth, TX issued this special weather statement at Mar 25, 2021, 12:12 AM CDT for Montague County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2021, 12:12 AM CDT (05:12 UTC)
Expired
Mar 25, 2021, 1:00 AM CDT
In force
48 min
Issued by
NWS Fort Worth, TX

County Montague County, TX

The radar

The Altus AFB radar (KFDR), 133 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2021-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2021-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1550 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

772 
WWUS84 KFWD 250512
SPSFWD

Special Weather Statement
National Weather Service Fort Worth TX
1212 AM CDT Thu Mar 25 2021
 
TXZ091-101-102-250600-
Montague TX-Wise TX-Jack TX-
1212 AM CDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR MONTAGUE...NORTHWESTERN WISE AND
NORTHEASTERN JACK COUNTIES UNTIL 100 AM CDT...

At 1210 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Chico, moving northeast at 45 mph.

Accumulating half inch to penny size hail is possible with this 
storm.
  
 Locations impacted include...
Bowie, Nocona, St. Jo, Chico and Sunset. 

LAT...LON 3395 9759 3392 9760 3390 9758 3390 9755
      3392 9751 3391 9748 3372 9748 3325 9783
      3333 9802 3389 9779 3390 9778 3392 9778
      3391 9776 3394 9776 3394 9773 3399 9769
      3399 9766
TIME...MOT...LOC 0510Z 207DEG 40KT 3337 9788 

$$

Bonnette

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Mar 24, 7:53 PM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Mar 24, 7:53 PM CDT, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
753 PM CDT Wed Mar 24 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
Update:
A cluster of showers and thunderstorms, some severe, continue to
move northeast this afternoon along and north of the I-20 corridor
and just east of the DFW Metroplex as a warm front retreats
northward. Additionally, a long track supercell continues to move
northeast along a Goldthwaite to Cranfills Gap line. The latest
high res guidance continues to indicate an uptick in showers and
thunderstorms this evening as low level moisture increases along
and south of the I-20 corridor. As the warm front retreats north,
a stark contrast in dewpoints can be seen with the latest surface
observations, with dewpoints in the upper 60s and low 60s south
of I-20 and dewpoints in the 40s further north. As a result,
surface based instability should increase and pose a continued
risk for all modes of severe weather. Portions of North and
Central Texas remain under a Severe Thunderstorm and a Tornado
Watch through 10 PM this evening.

As we head into the overnight hours, a shortwave is expected to
eject east as a cold front sweeps across the region. The
combination of large scale lift, high moisture content, and
steepening mid level lapse rates will yield another round of
showers and thunderstorms with a potential for large hail once
again. Additionally, minor flooding issues may arise due to high
precipitable water values and possible training of cells.
Precipitation should decrease from west to east late Thursday
morning and into Thursday afternoon as drier air filters in.
Highs in the mid 60s and low 70s are expected tomorrow afternoon
with west winds around 10-15 mph.

Garcia

Previous Discussion:
/Through Thursday/

Key Points:

-Severe thunderstorms will be possible this afternoon through
 tonight

-The main threats will be large hail and damaging winds. Can't
 rule out a few tornadoes this afternoon/evening

-Minor flooding is possible if storms track over the same
 location over a long period of time

-Storms move off to the east by late Thursday morning

Discussion...
A fairly complex weather set-up is evolving across the Southern
Plains as stationary front is currently just north of the Red
River in Oklahoma while a warm front continues to advance
northward across Central Texas. To the west, a pseudo-dryline is
expected to sharpen across the Big County as a surface low deepens
coming off the Mexican higher terrain. Low-level mass response is
clearly evident by the steady increase in moisture across Central
Texas, where dew points have crept up into the lower 60s.

With increasing moisture and mostly sunny skies, instability has
been on the rise with a couple hundred joules per kilogram now
present across Central Texas. This is expected to continue to
increase and shift northward as the low-level jet increases and
aids in the northward transport of moisture. The development of
the aformentioned surface low across West Texas is farther south
compared to previous days' forecasts, therefore, the direction of
the 925-700 mb flow has a stronger southerly component. What does
this have to do with thunderstorm development? With southerly
winds in place, a weakened capping inversion is less likely to
impede the development of thunderstorms as surface heating
continues. Strong effective bulk shear within the warm sector will
promote the development of large hail, some of which could exceed
1.25" in diameter. Damaging winds will also accompany the hail
potential as downdrafts come crashing to the surface. In the
lowest couple thousand feet, there is enough environmental shear
to support the development of a few tornadoes within the strongest
supercells as storms move from southwest to northeast.

In the meantime, storms are likely to congeal into a cluster of
storms late this afternoon, then make its way eastward through the
evening hours. Given a fairly sheared profile, all modes of
severe weather will be possible within the cluster of storms,
however, large hail and damaging winds will be the primary
threats.

If that wasn't enough, as the front finally makes its way through
the area, another round of storms is likely to develop across the
Hill Country and move northeastward after midnight. Steep mid-
level lapse rates on the order of 8-8.5 m/s will once again
increase the potential for large hail. The area with the greatest
potential for large hail tonight will be across Central Texas and
areas east of I-35 in North Texas. The tornado potential tonight
should remain low given the elevated nature of these thunderstorms
behind the cold front.

All precipitation is likely to move east of the region by mid to
late morning tomorrow as a deeper column of dry air moves into
the region. Westerly winds between 10-15 will likely be in place
as highs remain in the 60s to lower 70s.

Hernandez

&&

.LONG TERM... /Issued 315 PM CDT Wed Mar 24 2021/
/Thursday Night Onward/

Following the departure of tonight/tomorrow's storm system, fair
weather will prevail to end the week. Surface flow will quickly
turn back around to the southeast on Friday, allowing temperatures
to bounce back into the upper 70s and low 80s beneath mostly sunny
skies. By Saturday, sufficient moisture return should support
warm advection showers and a few storms mainly across parts of
Central and East Texas as a weak upper shortwave moves overhead.
Coverage of storms may increase some late Saturday into early
Sunday as frontal zone pushes southward through the forecast area.
While this setup does not appear very favorable for severe
weather at this time, the overall parameter space could support
some strong storms simply given the degree of instability and
shear progged to be in place.

On Sunday, a stronger upper low is expected to move across the area,
although most of the CWA may be positioned within the post-frontal
airmass at the surface, leading to a favorable overrunning regime
and more widespread rain heading into Monday. Another
progressive disturbance or two could keep rain chances in the
forecast through at least next Wednesday, although the frequent
frontal intrusions and lack of significant moisture/instability
recovery may limit the overall severe weather threat through the
extended portion of the forecast. Some drier weather may return
for the second half of next week.

-Stalley

&&

.AVIATION... /NEW/
/00Z TAFs/

VFR prevails across the Metroplex, while MVFR ceilings have been
observed at Waco the past few hours. As low level moisture spreads
northward, MVFR ceilings should reach the Metroplex terminals. Low
clouds are expected to clear Thursday morning as drier air filters
from west to east.

Radar imagery reveals increasing shower and thunderstorm activity
across the region, generally moving northeast. The Metroplex
terminals remain just north and west of a retreating warm front,
where some activity has produced large hail. Although weak mid
level lapse rates have limited activity near the Metroplex
terminals, there may be additional thunderstorm development over
the next 1-2 hours as low level moisture increases and forcing for
ascent approaches from the west. Another round of showers and
thunderstorms will impact the terminals once again after 6Z across
Central Texas and after 8-9Z as a shortwave approaches the region.

Garcia

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    52  69  49  79  57 /  90  50   0   0   0
Waco                54  71  49  79  59 /  90  40   0   0   0
Paris               54  66  45  74  54 /  90  70   0   0   0
Denton              48  68  45  79  53 /  90  50   0   0   0
McKinney            52  68  46  77  54 /  90  60   0   0   0
Dallas              54  70  51  80  59 /  90  50   0   0   0
Terrell             53  68  46  77  56 /  90  60   0   0   0
Corsicana           55  70  49  79  59 /  90  50   0   0   0
Temple              53  73  47  81  58 /  80  30   0   0   0
Mineral Wells       47  68  46  81  53 /  80  20   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Mar 24, 2:22 PM CDT, 9 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
222 PM CDT Wed Mar 24 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251130-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
222 PM CDT Wed Mar 24 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Strong to severe thunderstorms are possible this afternoon and
evening across North and Central Texas. Large hail and damaging
winds will be the primary threats, however, a few tornadoes can't be
ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Low thunderstorm chances return to the forecast east of I-35 on
Saturday afternoon and night and across much of the region Sunday
night and Monday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested late this afternoon and tonight
for much of North and Central Texas.

In the hours before

Local storm report, Mar 24, 9:59 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
959 PM CDT WED MAR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             2 NW COPPER CANYON      33.11N 97.12W
03/24/2021  E1.00 INCH       DENTON             TX   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

&&
Local storm report, Mar 24, 10:10 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1010 PM CDT WED MAR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 PM     HAIL             1 W LITTLE ELM          33.16N 96.94W
03/24/2021  E1.50 INCH       DENTON             TX   AMATEUR RADIO

&&
Local storm report, Mar 24, 11:11 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1111 PM CDT WED MAR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HAIL             1 E MCKINNEY            33.20N 96.64W
03/24/2021  E0.75 INCH       COLLIN             TX   AMATEUR RADIO

&&
Local storm report, Mar 24, 11:41 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1141 PM CDT WED MAR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1129 PM     HAIL             2 S KAUFMAN             32.56N 96.31W
03/24/2021  E1.50 INCH       KAUFMAN            TX   PUBLIC

&&
Local storm report, Mar 24, 11:48 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1148 PM CDT WED MAR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 PM     HAIL             6 ESE KAUFMAN           32.56N 96.21W
03/24/2021  E1.00 INCH       KAUFMAN            TX   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

&&
Special weather statement, Mar 25, 12:12 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1212 AM CDT Thu Mar 25 2021

TXZ091-101-102-250600-
Montague TX-Wise TX-Jack TX-
1212 AM CDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR MONTAGUE...NORTHWESTERN WISE AND
NORTHEASTERN JACK COUNTIES UNTIL 100 AM CDT...

At 1210 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Chico, moving northeast at 45 mph.

Accumulating half inch to penny size hail is possible with this
storm.

 Locations impacted include...
Bowie, Nocona, St. Jo, Chico and Sunset.

LAT...LON 3395 9759 3392 9760 3390 9758 3390 9755
      3392 9751 3391 9748 3372 9748 3325 9783
      3333 9802 3389 9779 3390 9778 3392 9778
      3391 9776 3394 9776 3394 9773 3399 9769
      3399 9766
TIME...MOT...LOC 0510Z 207DEG 40KT 3337 9788

Bonnette

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 7:08 PM CDTTornado Warning Tornado observedFWDBosque, Hamilton52 min
Mar 24, 7:25 PM CDTSevere Thunderstorm WarningFWDHopkins40 min
Mar 24, 7:33 PM CDTSevere Thunderstorm WarningFWDComanche57 min
Mar 24, 7:47 PM CDTSevere Thunderstorm WarningFWDBosque, Hill58 min
Mar 24, 7:55 PM CDTTornado WarningFWDBosque, Hill50 min
Mar 24, 8:25 PM CDTSevere Thunderstorm WarningFWDJack, Young40 min
Mar 24, 8:39 PM CDTSevere Thunderstorm WarningFWDEllis, Hill, Johnson66 min
Mar 24, 8:40 PM CDTSevere Thunderstorm WarningFWDDenton, Parker, Tarrant, Wise65 min
Mar 24, 8:43 PM CDTRiver Flood WarningFWDHunt36 hr
Mar 24, 8:44 PM CDTRiver Flood WarningFWDHunt, Kaufman, Rockwall37 hr
Mar 24, 8:48 PM CDTSevere Thunderstorm WarningFWDJack, Wise42 min
Mar 24, 9:12 PM CDTSevere Thunderstorm WarningFWDCooke, Montague51 min
Mar 24, 9:29 PM CDTSevere Thunderstorm WarningFWDDenton61 min
Mar 24, 9:37 PM CDTTornado WarningFWDDenton32 min
Mar 24, 9:40 PM CDTSevere Thunderstorm WarningFWDEllis65 min
Mar 24, 10:23 PM CDTSevere Thunderstorm WarningFWDCollin, Denton, Grayson52 min
Mar 24, 10:46 PM CDTSevere Thunderstorm WarningFWDEllis, Kaufman59 min
Mar 24, 11:09 PM CDTSevere Thunderstorm WarningFWDHamilton, Lampasas, Mills39 min
Mar 24, 11:44 PM CDTSevere Thunderstorm WarningFWDKaufman, Van Zandt61 min
Mar 24, 11:52 PM CDTSevere Thunderstorm WarningFWDBosque53 min
Mar 25, 12:35 AM CDTAreal Flood AdvisoryFWDBosque, Hill3 hr
Mar 25, 12:42 AM CDTSpecial Weather StatementFWDRains48 min
Mar 25, 12:51 AM CDTSpecial Weather StatementFWDDelta39 min
Mar 25, 1:44 AM CDTSpecial Weather StatementFWDEllis31 min
Mar 25, 3:02 AM CDTSpecial Weather StatementFWDRockwall28 min
Mar 25, 3:12 AM CDTSpecial Weather StatementFWDVan Zandt48 min
Mar 25, 3:29 AM CDTSpecial Weather StatementFWDBell31 min
Mar 25, 5:07 AM CDTSpecial Weather StatementFWDMilam38 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.